Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 4:04 PM CST for Hardeman County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 4:04 PM CST (22:04 UTC)
- Expired
- Mar 7, 2000, 4:45 PM CST
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardeman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:09 PM CST | Hail 0.75 | Lazare, TX | |
| Mar 7, 4:11 PM CST | Thunderstorm Wind | Acme, TX | A semi-truck was overturned. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 072205 SVROKC TXC197-072245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 404 PM CST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDEMAN COUNTY IN NORTHERN TEXAS * UNTIL 445 PM CST * AT 404 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF GOODLETT...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICL$ES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3428 10003 3418 9992 3432 9967 3456 9993 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Special weather statement, Mar 7, 12:30 PM CST, 3 hours 34 minutes before
OKZ004>048-050>052-TXZ083>090-072100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST TUE MAR 7 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT TORNADOES ALSO WILL BE POSSIBLE. THE SEVERE THREAT WILL BE GREATEST THIS AFTERNOON AND EVENING OVER WESTERN NORTH TEXAS AND WESTERN OKLAHOMA. THE THREAT WILL BE GREATEST AFTER DARK OVER CENTRAL OKLAHOMA. DISCUSSION... GULF MOISTURE IS IN PLACE ACROSS ALL OF THE SOUTHERN PLAINS THIS AFTERNOON. A COLD FRONT HAS MOVED WEST INTO WEST TEXAS. A POWERFUL UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO AND FAR NORTHERN MEXICO...IS BEGINNING TO ACCELERATE TOWARD THE SOUTHERN PLAINS. AS THE UPPER SYSTEM APPROACHES WEST TEXAS THIS AFTERNOON... A SURFACE LOW WILL INTENSIFY OVER EASTERN COLORADO. LOW LEVEL SOUTH AND SOUTHEAST WINDS WILL REMAIN STRONG ACROSS THE AREA...BRINGING MORE GULF MOISTURE NORTHWARD. INCREASING WEST AND SOUTHWEST WINDS OVER NEW MEXICO... SOUTH OF THE COLORADO LOW... WILL PUSH THE COLD FRONT RAPIDLY EAST THIS AFTERNOON. THE ATMOSPHERE REMAINS CAPPED EARLY THIS AFTERNOON... BUT AS THE UPPER SYSTEM APPROACHES...LIFTING AT MID LEVELS WILL HELP TO WEAKEN THE CAP WHILE CONVERGENCE WILL INCREASE ALONG THE FRONT. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE HIGH PLAINS ALONG THE FRONT. AS THE FRONT PROGRESSES EASTWARD... THE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND FORM A SQUALL LINE. THESE STORMS WILL MOST LIKELY MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BETWEEN 3 AND 7 PM. OTHER SCATTERED THUNDERSTORMS MAY FORM DURING THAT TIME AHEAD OF THE FRONT... MAINLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE LINE OF STORMS IS THEN EXPECTED TO SWEEP RAPIDLY EAST DURING THE EVENING... REACHING CENTRAL OKLAHOMA AFTER DARK. THUNDERSTORMS WILL END IN WESTERN AREAS THIS EVENING FOLLOWED BY STRONG SOUTHWEST WINDS. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THE LINE OF THUNDERSTORMS. HOWEVER THERE IS A POSSIBILITY OF SUPERCELL DEVELOPMENT...AND THEREFORE A CHANCE OF TORNADOES...MAINLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST TORNADO THREAT WILL BE WITH ANY STORMS THAT DEVELOP AHEAD OF THE FRONT. THE THREAT OF TORNADOES WITHIN THE THUNDERSTORM LINE WILL BE GREATER IF THERE ARE BREAKS IN THE LINE...AND LESS IF THE LINE IS SOLID. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT THROUGHOUT THE DAY... AND STAY TUNED FOR FURTHER UPDATES. SPOTTER GROUPS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL LIKELY REQUIRE ACTIVATION BY LATE AFTERNOON OR EARLY EVENING. THOSE IN CENTRAL OKLAHOMA MOST LIKELY WILL REQUIRE ACTIVATION AFTER DARK. 02
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:16 PM CST | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Mar 7, 4:35 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 40 min |
| Mar 7, 5:10 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 50 min |
| Mar 7, 5:18 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 57 min |
| Mar 7, 5:32 PM CST | Severe Thunderstorm Warning | OUN | Archer | 58 min |
| Mar 7, 5:57 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.